← All CRS Flashcard Decks

Harm Reduction & Overdose Prevention Flashcards

7 cards from real CRS practice questions. Tap to flip, then mark Knew It or Still Learning — missed cards come back until you master them.

Read the first 7 Harm Reduction & Overdose Prevention flashcards as text
  1. An overdose involves fentanyl mixed with xylazine ('tranq'). What should a responder do?

    Answer: Give naloxone anyway, support breathing, and call 911

    Naloxone does not reverse xylazine, but it still reverses the opioid, so responders should give it and focus on breathing and emergency care.

  2. What is a key limitation of fentanyl test strips that a peer should explain to participants?

    Answer: They detect fentanyl but not how much is present, and they may miss other adulterants such as xylazine

    Test strips show whether fentanyl (and many analogs) is present, but they do not measure strength and they do not detect xylazine or every new synthetic.

  3. Which practice is promoted by the 'Never Use Alone' approach?

    Answer: Having someone nearby, or a hotline on the phone, who can call for help if the person stops responding

    Most fatal overdoses happen when people use alone, so having a spotter or calling a hotline means someone can get help.

  4. Research on syringe services programs (SSPs) shows that they:

    Answer: Reduce HIV and hepatitis C transmission without increasing drug use

    CDC-reviewed evidence shows SSPs lower infectious disease transmission, do not increase drug use or crime, and connect people to treatment.

  5. A person who overdosed wakes up after naloxone, feels sick, and wants to use again right away to 'stop the withdrawal.' What should the peer do?

    Answer: Explain that using now could cause another overdose once naloxone wears off, and offer support and medical care

    Naloxone-triggered withdrawal is uncomfortable but passes, while using again as naloxone wears off creates a high risk of re-overdose.

  6. Mixing which type of substance with opioids most greatly raises the risk of fatal respiratory depression?

    Answer: Benzodiazepines or alcohol

    Benzodiazepines and alcohol are also central nervous system depressants, and together with opioids they greatly increase the risk of stopped breathing.

  7. If you find someone unresponsive but breathing and you must leave them briefly, how should you place them?

    Answer: In the recovery position on their side, with the top knee bent

    The recovery position keeps the airway open and keeps the person from choking if they vomit.

How this page was made: written with AI tools and published by Nathan Beja, founder of Practice Test Geeks, who is responsible for its content. Exam facts are checked against the official sources listed below. Not reviewed by a subject-matter expert. Editorial policy

Sources & references

Exam facts on this page (fees, format, dates, passing scores) are checked against these official sources; the date is our last check. Editorial policy

  1. pacertboard.org — Test delivery, retake fee, retake policy, renewal, fees, exam format, score validity, passing score, exam information · verified Oct 2026